MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. RUSCH GOLD 2W 5ML SIL STR H 14; CATHETER, UROLOGICAL

TELEFLEX MEDICAL SDN. BHD. RUSCH GOLD 2W 5ML SIL STR H 14; CATHETER, UROLOGICAL
Catalog Number 180705140
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "patient reports the balloon would not deflate for removal.Uses a new catheter every night.This has happened appx.3 months ago as well, but he did not report it-thought it was just a 1 time issue until it happened this time".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.See associated mdr #8040412-2024-00013.
 
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4), the sample was returned to the manufacturer.The manufacturer reported: "one actual sample was received for further investigation.Visual examination on the catheter did not reveal any obvious defect or abnormality.There was no sign of kinking, clamp mark or collapsed lumen observed throughout the shaft.The catheter was inflated with 10ml of water using a luer tip syringe.The balloons inflated without any difficulties.No latex particle or other foreign particle can be seen within the balloon or inflation eye.The inflation eye was normal, and no collapse of the inflation lumen observed.Leaving the inflated balloon for 30 minutes and it showed no sign of leak on any part of the catheter.Deflation of the balloon by connecting empty luer tip syringe barrel to the valve was smooth and completed.Non-deflation could be occurred due to several reasons such as it was being bent or kinked during the usage, improper fixation of syringe to the valve or excessive pressure applied during deflation process.Besides that, clamping with hard object, heavy encrustation of salt deposits and the use of inflating fluids such as non-sterile water or saline also may lead to such problem.Based on the analysis carried out on the returned sample, the catheter was fully functional upon deflation test conducted.The b alloon was able to inflate and deflate without any problem.Reviewing the manufacturing process, no potential cause could have contributed to the problem.All products were subjected for 100% inspection of leak test, inflation and deflation test.The defect relate d to functionality of the product will be culled out during inspection.Since there was no product dis-functionality issue observed based on reported failure, therefore this complaint is not confirmed." teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description
It was reported that "patient reports the balloon would not deflate for removal.Uses a new catheter every night.This has happened approximately.3 months ago as well, but he did not report it-thought it was just a 1 time issue until it happened this time".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.See associated mdr #8040412-2024-00013.

Brand Name
RUSCH GOLD 2W 5ML SIL STR H 14
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18497658
Report Number8040412-2024-00014
Device Sequence Number8146445
Product Code KOD
UDI-Device Identifier14026704302205
UDI-Public14026704302205
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number180705140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/07/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale